USMLE Forums banner
1 - 8 of 8 Posts

·
Registered
Joined
·
4,342 Posts
Discussion Starter · #1 ·
The continuous administration of Gonadotropin-Releasing hormone is most likely to elicit which of the following long term changes in the release of luetinizing and follicle-stimulating hormones?

A- Increase
B- Decrease
C- Loss of cyclicity without a decrease or increase
D- No changes
 

·
Registered
Joined
·
57 Posts
The continuous administration of Gonadotropin-Releasing hormone is most likely to elicit which of the following long term changes in the release of luetinizing and follicle-stimulating hormones?

A- Increase
B- Decrease
C- Loss of cyclicity without a decrease or increase
D- No changes
I think B.Decrease
This inhibits the release of gonadotropins inducing a down-regulation of pituitary GnRH receptors and a state of hypogonadotropic hypogonadism.
 

·
Registered
Joined
·
557 Posts
I think C- Loss of cyclicity without a decrease or increase
because acutely you would get an increase in LH and FSH, but with long term administration the system would adapt and return to baseline release. However, since you are giving it continuously you would lose cyclicity. I think...

I just realized this is a really old post...can you please post the answer Yallah?
 

·
Registered
Joined
·
89 Posts
B. But according to memory, there should be an initial increase in FSH/LH and then the decrease?? I think I came across that in UW. Not sure though
 

·
Registered
Joined
·
919 Posts
i should be B. because continuous is used to treat prostate cancer n works as an antagonist. discontinuous/pulsatile fashion is used to treat infertility. Leuprolide is the drug name.

yes they asked this in UW n kaplan qbank.
 

·
Registered
Joined
·
625 Posts
Thats what I have - Leuprolide used as a treatment causing an eventual decrease... Do you guys have a reference for the initial increase? I can't seem to remember where in UW I saw it...
 
1 - 8 of 8 Posts
Top